Severe acute rhabdomyolysis induced by multi-agent chemotherapy for alveolar rhabdomyosarcoma in a 15-year-old female: A case report

Hiroshi Matsuzaki, Yuhki Koga, Aiko Suminoe, Utako Oba, Tomohito Takimoto, Toshiro Hara

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

This is the first paper to report the association of cancer chemotherapy with rhabdomyolysis in children. A previously healthy, 15-year-old Japanese female was diagnosed as having alveolar rhabdomyosarcoma. She received the first cycle of multi-agent chemotherapy without any adverse effects. However, she developed severe acute rhabdomyolysis shortly after the second cycle of multi-agent chemotherapy, which consisted of etoposide, ifosfamide, actinomycin-D and vincristine. Her condition deteriorated rapidly and she was treated with mechanical ventilation and fluid replacement. After further evaluation, anticancer drugs were thought to be responsible for the rhabdomyolysis.

Original languageEnglish
Pages (from-to)397-402
Number of pages6
JournalCase Reports in Oncology
Volume6
Issue number2
DOIs
Publication statusPublished - Jan 1 2013

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Oncology

Cite this